You are here

Fracture models as Gamma-limits of damage models

TitleFracture models as Gamma-limits of damage models
Publication TypeJournal Article
Year of Publication2013
AuthorsDal Maso, G, Iurlano, F
JournalCommunications on Pure and Applied Analysis 12 (2013) 1657-1686

We analyze the asymptotic behavior of a variational model for damaged elastic materials. This model depends on two small parameters, which govern the width of the damaged regions and the minimum elasticity constant attained in the damaged regions. When these parameters tend to zero, we find that the corresponding functionals Gamma-converge to a functional related to fracture mechanics. The corresponding problem is brittle or cohesive, depending on the asymptotic ratio of the two parameters.


Sign in